Alert archive / Illinois / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 127, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Apr 22, 2011, 12:21 PM CDT for Bond County, Fayette County, Illinois. It was in force for 39 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 22, 2011, 12:21 PM CDT (17:21 UTC)
- Expired
- Apr 22, 2011, 1:00 PM CDT
- In force
- 39 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Bond County, IL, Fayette County, IL
The radar
The Lincoln radar (KILX), 136 km from the middle of the area, began a volume at 17:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 22, 12:25 PM CDT | HAIL 0.5 | Wrights Corner, IL | |
| Apr 22, 12:28 PM CDT | HAIL 0.25 | Vandalia, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 5.4 hours before the alert went out and 138 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 585 m²/s²
- 0-3 km storm-relative helicity
- 683 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
068
WUUS53 KLSX 221721
SVRLSX
ILC005-051-221800-
/O.NEW.KLSX.SV.W.0127.110422T1721Z-110422T1800Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1221 PM CDT FRI APR 22 2011
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN BOND COUNTY IN SOUTH CENTRAL ILLINOIS...
FAYETTE COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 100 PM CDT
* AT 1217 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
MULBERRY GROVE...OR NEAR GREENVILLE...AND MOVING EAST AT 60 MPH.
* LOCATIONS IMPACTED INCLUDE...
VANDALIA...SHOBONIER...RAMSEY...BROWNSTOWN...ST. ELMO...WRIGHTS
CORNER...PITTSBURG...HAGERSTOWN...SHAFTER...BAYLE CITY...ST.
PAUL...AVENA...ST. PETER...LOOGOOTEE...ST. JAMES AND LA CLEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
&&
LAT...LON 3884 8870 3883 8884 3883 8914 3880 8914
3878 8936 3902 8937 3903 8935 3903 8926
3908 8926 3922 8902 3922 8881 3892 8881
3892 8870
TIME...MOT...LOC 1720Z 254DEG 52KT 3892 8927
WIND...HAIL 60MPH 1.00IN
$$
BRITT2 follow-up statements
767
WWUS53 KLSX 221732
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1232 PM CDT FRI APR 22 2011
ILC005-221742-
/O.CAN.KLSX.SV.W.0127.000000T0000Z-110422T1800Z/
BOND IL-
1232 PM CDT FRI APR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BOND COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3884 8870 3883 8884 3883 8914 3896 8916
3912 8909 3922 8881 3892 8881 3892 8870
TIME...MOT...LOC 1732Z 258DEG 53KT 3897 8901
$$
ILC051-221800-
/O.CON.KLSX.SV.W.0127.000000T0000Z-110422T1800Z/
FAYETTE IL-
1232 PM CDT FRI APR 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR FAYETTE COUNTY
UNTIL 100 PM CDT...
AT 1229 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
VANDALIA...MOVING EAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
BROWNSTOWN...ST. ELMO...WRIGHTS CORNER...ST. PAUL...AVENA...ST.
PETER...LOOGOOTEE...ST. JAMES AND LA CLEDE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN ST LOUIS.
&&
LAT...LON 3884 8870 3883 8884 3883 8914 3896 8916
3912 8909 3922 8881 3892 8881 3892 8870
TIME...MOT...LOC 1732Z 258DEG 53KT 3897 8901
WIND...HAIL 60MPH 1.00IN
$$
BRITT026
WWUS53 KLSX 221755
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1255 PM CDT FRI APR 22 2011
ILC051-221806-
/O.EXP.KLSX.SV.W.0127.000000T0000Z-110422T1800Z/
FAYETTE IL-
1255 PM CDT FRI APR 22 2011
...THE SEVERE THUNDERSTORM WARNING FOR FAYETTE COUNTY HAS EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3884 8870 3883 8884 3883 8914 3896 8916
3912 8909 3922 8881 3892 8881 3892 8870
TIME...MOT...LOC 1756Z 258DEG 53KT 3904 8856
$$
BRITTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 22, 6:56 AM CDT, 5 hours 25 minutes earlier.
Area forecast discussion, Apr 22, 6:56 AM CDT, 5 hours 25 minutes before
AREA FORECAST DISCUSSION...UPDATED AVIATION
NATIONAL WEATHER SERVICE ST LOUIS MO
656 AM CDT FRI APR 22 2011
.DISCUSSION...
/211 AM CDT FRI APR 22 2011/
IT'S ABOUT TO GET BUSY AGAIN.
ELEVATED CONVECTION CONTINUES TO INITIATE ON THE NOSE OF A STOUT LOW
LEVEL JET TO OUR SOUTHWEST. THIS ACTIVITY WILL CONTINUE TO BLOSSOM
AS BAND OF INTENSE MOISTURE CONVERGENCE TRANSLATES ACROSS THE CWA.
INSTABILITY CONTINUES TO INCREASE ACROSS THE AREA...AND A FEW CELLS
HAVE ALREADY SPIKED SOME LITTLE HAIL CORES. STORMS SHOULD CONTINUE
TO INTENSIFY INTO THE PREDAWN HOURS...WITH LARGE HAIL BECOMING MORE
LIKELY. LATEST HRRR HINTS THAT THIS ELEVATED CONVECTION MAY TRY TO
ORGANIZE INTO A LINEAR COMPLEX OF STORMS ACROSS EAST CENTRAL
MISSOURI...PERHAPS BECOMING SURFACED BASED LATER THIS MORNING AND
INTO THE AFTERNOON AS THE WARM FRONT JUMPS NORTH.
THEN THE QUESTION IS IF THE ATMOSPHERE CAN RECOVER BEFORE THE COLD
FRONT ARRIVES. LATEST MESOSCALE MODEL RUNS FROM 00Z DEPICT ENOUGH
INSTABILITY DEVELOPS FOR ANOTHER ROUND OF SEVERE CONVECTION THIS
AFTERNOON AND EVENING. THIS IS ALSO SUPPORTED BY A POOL OF STEEP MID
LEVEL LAPSE RATES TO OUR WEST THAT WILL OVERSPREAD THE WARM SECTOR.
WILL LIKELY SEE A MIX OF STORM MODES AND THE FULL SPECTRUM OF SEVERE
WEATHER.
WILL CONTINUE FLASH FLOOD WATCH FOR LOCALLY HEAVY RAINFALL...BUT
HAVE DOUBTS IF WE NEED IT TO EXTEND PAST 06Z TONIGHT. LATEST
GUIDANCE PUSHES THE COLD FRONT FURTHER SOUTH BEFORE STALLING IT
OUT...AND THIS WOULD RESULT IN THE CONVECTION AND HEAVIEST RAINFALL
REMAINING SOUTH OF THE CWA. HAVE STARTED TO TRIM POPS BACK FOR
SATURDAY...BUT DIDN'T WANT TO HACK THEM TO MUCH IF THE LATEST
GUIDANCE IS TOO FAR SOUTH. IF THE SOUTHERN TREND CONTINUES...THE
WATCH MAY BE ABLE TO BE CANCELLED EARLY.
STILL LOOKS WET FOR EASTER SUNDAY AS THE FRONT BEGINS TO MOVE BACK
NORTH WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS HEADING INTO
NEXT WEEK. MADE NO CHANGES PAST SUNDAY NIGHT.
CVKING
&&
.AVIATION...
/643 AM CDT FRI APR 22 2011/
EARLY MORNING THUNDERSTORMS WERE JUST EXITING THE TAF SITES AT
ISSUANCE HOWEVER A DEVELOPING MCS NEAR KANSAS CITY IS EXPECTED TO
BRING THUNDERSTORMS TO THE TAF SITES WITHIN THE NEXT FEW HOURS.
AFTER A LULL IN PRECIP ACTIVITY...YET ANOTHER ROUND OF
THUNDERSTORMS IS EXPECTED THIS AFTERNOON AND THIS EVENING. WINDS
WILL TURN SLY AS A SFC WMFNT LIFTS NWD THEN TURN WLY AS A COLD
FRONT SWEEPS ACROSS THE REGION.
SPECIFICS FOR KSTL...EARLY MORNING THUNDERSTORMS WERE JUST EXITING
KSTL AT TAF ISSUANCE. A DEVELOPING MCS NEAR KANSAS CITY WILL BRING
THUNDERSTORMS TO KSTL BETWEEN 15 AND 18Z. ADDITIONAL THUNDERSTORM
DEVELOPMENT IS EXPECTED LATER THIS AFTERNOON AND THIS EVENING.
WINDS WILL TURN SLY AS A WARM FRONT LIFTS NWD THEN TURN WLY AS A
COLD FRONT MOVES THROUGH MISSOURI AND ILLINOIS.
KANOFSKY
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR CRAWFORD MO-
FRANKLIN MO-GASCONADE MO-IRON MO-JEFFERSON MO-MADISON MO-
OSAGE MO-REYNOLDS MO-ST. CHARLES MO-ST. FRANCOIS MO-ST.
LOUIS CITY MO-ST. LOUIS MO-STE. GENEVIEVE MO-WARREN MO-
WASHINGTON MO.
IL...FLASH FLOOD WATCH THROUGH SATURDAY EVENING FOR BOND IL-CLINTON
IL-FAYETTE IL-MADISON IL-MARION IL-MONROE IL-RANDOLPH IL-
ST. CLAIR IL-WASHINGTON IL.
&&
WFO LSXHazardous weather outlook, Apr 22, 2:47 AM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 247 AM CDT FRI APR 22 2011 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-231200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 247 AM CDT FRI APR 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS...SOME WITH LARGE HAIL AND LOCALLY HEAVY RAINFALL...ARE EXPECTED THIS MORNING. ANOTHER ROUND OF SEVERE THUNDERSTORMS IS EXPECTED TO DEVELOP THIS AFTERNOON AND EVENING. LARGE HAIL...DAMAGING WINDS...AND TORNADOES WILL BE POSSIBLE. LOCALLY HEAVY RAINFALL FROM THESE THUNDERSTORMS COULD LEAD TO FLASH FLOODING OF LOW LYING AREAS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL...ARE POSSIBLE SATURDAY AND SATURDAY NIGHT ACROSS SOUTHEAST MISSOURI AND EXTREME SOUTHWEST ILLINOIS. THUNDERSTORMS...WITH LOCALLY HEAVY RAINFALL...ARE LIKELY SUNDAY THROUGH MONDAY NIGHT. FLASH FLOODING...AS WELL AS RIVER AND STREAM FLOODING WILL BE A SIGNIFICANT THREAT THROUGH THIS PERIOD. THERE IS A CHANCE OF THUNDERSTORMS TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ASKED TO RELAY ALL SEVERE WEATHER REPORTS AND RAINFALL AMOUNTS OVER AN INCH TO THE NATIONAL WEATHER SERVICE IN ST. LOUIS. CVKING
In the hours before
Local storm report, Apr 22, 11:51 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1151 AM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM FLASH FLOOD 2 S MEDORA 39.15N 90.14W
04/22/2011 MACOUPIN IL AMATEUR RADIO
2 TO 3 INCH DEEP WATER FLOWING ACROSS HIGHWAY 111
&&
JPLocal storm report, Apr 22, 11:54 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1154 AM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1140 AM HAIL 1 SW FENTON 38.53N 90.46W
04/22/2011 M1.25 INCH ST. LOUIS MO TRAINED SPOTTER
1.25 INCH HAIL...ADDITIONALLY SOME SIDING BLOWN OFF
MOBILE HOME. ALTHOUGH WIND ESTIMATED TO BE LESS THAN 60
MPH.
1140 AM TSTM WND DMG 1 SW FENTON 38.53N 90.46W
04/22/2011 ST. LOUIS MO TRAINED SPOTTER
1.25 INCH HAIL...ADDITIONALLY SOME SIDING BLOWN OFF
MOBILE HOME. ALTHOUGH WIND ESTIMATED TO BE LESS THAN 60
MPH.
&&
KRAMPERLocal storm report, Apr 22, 12:06 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1206 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM HAIL 1 S WATERLOO 38.32N 90.16W
04/22/2011 E0.70 INCH MONROE IL AMATEUR RADIO
&&
JPLocal storm report, Apr 22, 12:12 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1212 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1145 AM HAIL ST. LOUIS 38.64N 90.24W
04/22/2011 E0.50 INCH ST. LOUIS CITY MO TRAINED SPOTTER
&&
JPLocal storm report, Apr 22, 12:15 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1215 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 PM FLOOD DONNELLSON 39.03N 89.47W
04/22/2011 MONTGOMERY IL AMATEUR RADIO
2 TO 3 INCHES OF WATER ACROSS HIGHWAY 127
&&
JPLocal storm report, Apr 22, 12:18 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1218 PM CDT FRI APR 22 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1217 PM HAIL 1 N GREENVILLE 38.90N 89.40W
04/22/2011 E0.25 INCH BOND IL AMATEUR RADIO
&&
JPThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 22, 7:12 AM CDT | Areal Flood Advisory | LSX | Randolph | 3 hr |
| Apr 22, 7:17 AM CDT | Areal Flood Advisory | LSX | Monroe | 3 hr |
| Apr 22, 7:28 AM CDT | Flash Flood Warning | LSX | Monroe, Randolph, Saint Clair, Washington | 6 hr |
| Apr 22, 8:51 AM CDT | Severe Thunderstorm Warning | LSX | Adams, Brown, Pike | 39 min |
| Apr 22, 9:16 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Pike | 44 min |
| Apr 22, 9:36 AM CDT | Flash Flood Warning | LSX | Adams, Brown, Pike | 3 hr |
| Apr 22, 9:59 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Jersey, Macoupin, Madison, Montgomery and 1 more | 46 min |
| Apr 22, 10:17 AM CDT | Severe Thunderstorm Warning | LSX | Calhoun | 43 min |
| Apr 22, 10:56 AM CDT | Severe Thunderstorm Warning | LSX | Bond, Clinton, Fayette, Macoupin, Madison, Montgomery and 1 more | 49 min |
| Apr 22, 11:00 AM CDT | Severe Thunderstorm Warning | LSX | Monroe, Saint Clair | 45 min |
| Apr 22, 11:41 AM CDT | Areal Flood Advisory | LSX | Bond, Fayette, Macoupin, Madison, Montgomery | 3 hr |
| Apr 22, 11:44 AM CDT | Severe Thunderstorm Warning | LSX | Clinton, Madison, Monroe, Saint Clair, Washington | 46 min |
| Apr 22, 1:33 PM CDT | River Flood Warning | LSX | Brown | 22 hr |
| Apr 22, 6:55 PM CDT | Tornado Warning | LSX | Calhoun | 50 min |
| Apr 22, 6:58 PM CDT | Severe Thunderstorm Warning | LSX | Jersey, Macoupin, Madison | 47 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.